Doctor insights on:
Cefdinir And Diarrhea
Baby lost appetite after dose 1 omnicef (cefdinir). Now diarrhea & vomiting after dose 2. Both taken with food. If stop antibiotic, how long until feels better.
Up to 10 hours: The majority of the medication should clear your baby's system after 9 or 10 hours, less than that if some of the dose was vomited. It will be important that your doctor is notified of this reaction so that an alternative medication can be prescribed to complete treatment of the original infection. Rehydration with a solution such as Pedialyte may help her feel better sooner. ...Read more
Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more
My 5 yr old has sinus infection he is on omnicef (cefdinir) and has diarrhea now. Is that from the meds and what can I do to help it harden up?
Natural plugs: Unfortunately this abx can trigger some loose stools & the simplest thing to do is offer natural plugs to counter the effect. Applesauce, probiotic yogert, bananas, toast steamed rice, all help slow the stools. If it persists after the abx is stopped or increases day to day, call in & discuss with your doc. ...Read more
Been on omnicef- last dose tonight- now have diarrhea about x3 a day should I stop the antibiotic? Its for strep (which my tonsil still inflamed)
I was taking cefdinir and took my last pill almost two weeks ago, but im having stomach cramps and diarrhea type, could this be cedinfer
Some: Some of the most common side effects of antibiotics are abdominal discomfort and change in bowel habits (usually diarrhea). Some antibiotics are worse than others depending on their chemical make-up and the classes of bacteria they are designed to kill. Medications such as Erythromycin can cause diarrhea by speeding up gut motility after interacting with a naturally occurring receptor. Other antibiotics may kill off the good bacteria in our guts along with the bad bacteria causing infection. This causes an imbalance in the gut bacteria causing bloating, pain, gas and diarrhea until the good bacteria grows back. Things you can do to help your symptoms are to take your medication on a full stomach (unless specifically told not to) and to eat live culture yogurt to help recolonize your gut with good bacteria. If you ever experience severe pain, fever or bloody stool after being on antibiotics, call your doctor right away. There is a dangerous bacteria called clostridium difficile that can set up shop in your gut after the good bacteria which normally protects you gets killed off from an antibiotic. ...Read more
Tested positive for strep and ear infection. (While traveling)Prescribed Cefdinir. Took for four days and have diarrhea. I have ulcerative colitis and?
Strep: This may be antibiotic associated diarrhea. I recommend taking probiotics in an effort to restore some of your normal bacterial flora in the intestinal tract. You could also take kaopectate or imodium. Since you must have a gastroenterologist because of your ulcerative colitis, it would be most helpful to get advice from him/her. ...Read more
Uti causing 101.9 fever, increased flank pain, nausea, vomiting, diarrhea. Been on omnicef (cefdinir) for 2 days. Still have fever off and on. Er or doc?
Son was on cefdinir 10days full corse. It's been 6days &still has upto 10 loose stools /day. Is that normal? Tummy feels icky all day
Not uncommon to have: loose stools on cefdinir or any antibiotic, but 10 loose stools and not feeling well is not common after 6 days. I would recommend you speak to his doctor about this and have him examined. Meanwhile you can try giving him yogurt and/or a probiotic, which may help somewhat. ...Read more
My daughter is two and was prescribed cefdinir for an ear infection she now has dihrrea. Should I stop it? She has taken 4 doses
Not necessarily: Antibiotics can cause diarrhea by killing off the good bacteria in the gut. The diarrhea isn't an allergy. Best thing is to do a probiotic to replace the good bacteria and help mitigate the diarrhea. However, since any antibiotic can do this, you're better off properly treating the ear infection. The diarrhea will resolve. ...Read more
What's the cause?: "plugging up" diarrhea will not cure an infection, fix an inflammatory process, improve an ischemic gut, or correct a functional issue. Medical evaluation is recommended appropriate to the duration of your symptoms, associations (bleeding, weight loss, pain, vomiting), as well as your other medical co-morbidities. Call your doctor please and get checked. ...Read more
BRAT for acute runs:
Start with bananas, rice (white), applesauce (has pectin), tea and toast (white)- easily absorbed. Fluids, not just water. Advance and add protein: miso soup goes down easy; add baked, boiled chicken, fish, potato, plain pasta; advance as tolerated. Add in cooked veggies (save salad and citrus for later). Chronic? See md
probiotics, eg. S boulardii (florastor) can be helpful. Not better see doc. ...Read more
Gentle on GI track: If you have diarrhea drink water to hydrate yourself. You can also have clear soups / broths, unsweetened juices or oral rehydration solutions. You want to be gentle with your diet so that your GI track can recover. Stay away from dairy, leafy vegetables & most fruits initially. Caffeine & alcohol should be avoided as well as any dark carbonated beverages. Although it may seem bland to you, stay >. ...Read more
"Cure" for diarrhea: First define the problem (do you have soft or frequent stool?), circumstances under which diarrhea developed (malabsorption, pancreatic maldigestion, food intolerances, stressful times, exposure to ill individuals, food poisoning, ischemic gut, inflammatory colitis, etc.), severity (stool volume, dehydration, blood, night-time awakening, weight loss), ; duration. The "cure" depends on diagnosis. ...Read more
More data needed: "Atypical" does not mean anything with "diarrhea". Sloppy wording. Is it infection or inflammatory? Stool cultures and C Difficile tests rule out the former. Colonoscopy helps with the latter. In addition there are malabsorption syndromes or certain cancers that can cause diarrhea - gastroenterologist can help get to the bottom of this. ...Read more
Liver Problems: The color of stool can help guide your doctor to determine the cause of the problem. White stool is often a result of a liver disease such as viral hepatitis which causes the bilirubin in your blood level to rise. As a result there can be less of it in the stool and the stool then becomes "discolored" or white, gray, or pale. Note that eating all white foods can cause this as well. ...Read more
Multiple causes: There are numerous possible causes for diarrhea including: bowel infection, inflammatory bowel disease (ulcerative colitis ; crohn disease), irritable bowel syndrome, food poisoning, celiac disease, lactose intolerance, certain medications (antibiotics), artificial sweeteners, etc. Consulting a gastroenterologist is recommended. ...Read more
BRAT diet: Diarrhea is best managed by drinking plenty of fluids and restricting fiber. The brat diet consists of bananas (greener the better), rice (white), applesauce, toast (white). Saltine crackers and bullion may also help. Also, avoid dairy as lactose intolerance is common. Good luck. ...Read more
I take it that you are having more than 3 bowel movements daily. This is a pretty large differential that includes irritable bowel syndrome, inflammatory bowel disease, celiac disease, food allergies, hormonal imballances (i.e. Hyperthyroidism), infectious diarrhea including intestinal parasites. I could go on.
Important to know: does the diarrhea wake you up, bleeding, fever, pain, bloating? ...Read more
Bile: Bile secreted by the liver and reabsorbed in intestine to be recycled through the liver is the chief contributing factor to green color of stool. Having no gallbladder, the storage bag for bile between meals can result in yellow-green bile salt diarrhea in some individuals. Rapid transit of stool through the intestines during diarrheal illness can result in green stools. Some foods & dyes cause. ...Read more
Rice bananas toast: Rice (white or brown) bananas and toast are good foods to eat when you have diarrhea. A whole grain toast, banana and brown rice, will absorb some of the water in the loose stool to make it more formed. ...Read more
- Talk to a doctor online
- Ic cefdinir 300 mg
- Allergic reaction to cefdinir
- Cefdinir vs amoxicillin
- Cefdinir warnings and recalls
- Cefdinir 300 mg and alcohol
- Amoxicillin or cefdinir for sinus infection
- Will cefdinir affect birth control
- Is nosebleeds a side effect of cefdinir?